Dr. Muhammad Yousuf

 E-mail: myousuf@kfupm.edu.sa

Home

About Me

Research

Teaching

MY CV

Math Department at KFUPM

University of Wisconsin Milwaukee


  • My Research Collaborators

    Dr. A. Q. M. Khaliq

    Dr. B. A. Wade

     
  • PUBLICATIONS:

    1. M. Yousuf, M. B. M. Elgindi, M. A. El-Gebeily, “Necessary and Sufficient Conditions for Regularity and Stability of Interval Matrices", International Journal of Computer Mathematics 73 (2) (2007): 217-223.
    1. B.A. Wade, A.Q.M. Khaliq, M. Siddique, and M.Yousuf, “Smoothing with Positivety - Preserving Padé Schemes for Parabolic Problems with Nonsmooth Data”, Numerical Methods for Partial Differential Equations, Volume 21, Issue 3, 553-573, 2005.
    1. M. Yousuf, A.Q.M. Khaliq, B.A. Wade,  “Numerical PDE Approach for the Valuation of Exotic Options”, presented at the Conference on Risk Management and Quantitative Approaches in Finance, April 6 - April 8, 2005, University of Florida.
    1. A.Q.M. Khaliq, D.A. Voss, M. Yousuf, “Pricing Exotic Options with L-Stable Padé Schemes”, Journal of Banking and Finance, Vol 31, Issue 11, 3438-3461, 2007.
    2.   
    1. A.Q.M. Khaliq, B.A. Wade, M. Yousuf, J. Vigo Augiar, “Higher Order Smoothing Schemes for Inhomogeneous Parabolic Problems with Applications to Nonsmooth Payoff in Option Pricing”, Numerical Methods for Partial Differential Equations, Vol 23, Issue 5, 1249-1276, 2007.
    1. B.A. Wade, A.Q.M. Khaliq, M. Yousuf, J. Vigo Augiar, R. Deininger “On Smoothing of Crank-Nicolson Scheme and Higher Order Schemes for Pricing Barrier Options”, Journal of Computational and Applied Mathematics, Vol 204, Issue 1, 144-158, 2007.
    1. M. Yousuf, "Efficient Smoothing of Crank-Nicolson Method for Pricing Barrier Options Under Stochastic Volatility", PAMM · Proc. Appl. Math. Mech. 7, 1081101–1081102 (2008) / DOI 10.1002/pamm.200700249, available online at http://www3.interscience.wiley.com/journal/120747892/abstract

    2. M. Yousuf, "On the Class of High Order Time Stepping Schemes Based on Padé Approximations for Numerical Solution of Burgers' Equation”, Applied Mathematics and Computation 205 (2008) 442–453.

    3. A.Q.M. Khaliq, J. Martin, B.A. Wade, M. Yousuf,  “Smoothing schemes for reaction-diffusion systems with nonsmooth data”, Journal of Computational and Applied Mathematics 223 (2009) 374–386.

    4. M. Yousuf, “A Fourth Order Smoothing Scheme for Pricing Barrier Options under Stochastic Volatility”, International Journal of Computer Mathematics, Vol 86, Issue 6, 1054-1067, 2009.
    5. M. Yousuf, “Efficient L-Stable Method for Parabolic Problems with Application to Pricing American Options under Stochastic Volatility”,  Applied Mathematics and Computation 213 (2009) 121–136. Available online at http://dx.doi.org/10.1016/j.amc.2009.02.060.
    6. K. Masood, M. Yousuf, “Numerical Solution for Inverse Initial Problems in Heat Equation Finite differences and Padé Approximations”, Numerical Heat Transfer, Part A: Applications: An International Journal of Computation and Methodology, 1521 - 0634, Volume 57, Issue 9, 2010, Pages 691 – 708.
    7. M. Yousuf, A. Q. M. Khaliq, B. Kleefeld, “The numerical approximation of nonlinear Black--Scholes model for exotic path--dependent American options with transaction cost”, International Journal of Computer Mathematics, Vol 89, Issue 9, 1239-1254, June 2012.
    8. M. Yousuf, A. Q. M. Khaliq, “An Efficient ETD Method for Pricing American Options Under Stochastic Volatility with Nonsmooth Payoffs”, Numerical Methods for Partial Differential Equations, Volume 29, Issue 6, 1864-1880, Nov 2013.
    9. Saeed M. Ali, A. H. Bokhari, M. Yousuf, and F.D. Zaman, "A Spherically Symmetric Model for the Tumor Growth http://dx.doi.org/10.1155/2014/726837," Journal of Applied Mathematics, vol. 2014, no. 726837, pp. 1-7, 2014.  http://dx.doi.org/10.1155/2014/726837
    10. M. Yousuf, A. Q. M. Khaliq, R.H. Liu, “ Pricing American options under multi–state regime switching with an efficient L– stable method”, International Journal of Computer Mathematics,  Vol. 92, No. 12, 2530–2550, 2015.

    CITATIONS:

    1. F Gonçalves, Numerical approximation of partial differential equations arising in financial option pricing, Doctor of Philosophy thesis, University of Edinburgh, 2007.
    2. M. Caracota-Dimitriu, The Importance of Market Risk Measurement of Traded Instruments in the Banking Risk management, Economic Computation and Economic Cybernetics Studies and Research, 165-182, 2009.
    3. Martín-Vaquero, J., Janssen, B.,  Second-order stabilized explicit Runge-Kutta methods for stiff problems, Computer Physics Communications, volume 180, issue 10, 1802 – 1810, 2009.
    4. M Siddique, Smoothing of Crank-Nicolson scheme for the two dimensional diffusion with an integral condition, Applied Mathematics and Computation 214, 512–522, 2009.
    5. M.B. Giles, Crank-Nicolson time-marching, to appear in Encyclopedia of Quantitative Finance, John Wiley and Sons, 2010.
    6. Bedendo, M., Campolongo, F., Joossens, E., Saita, F., “Pricing multi asset equity options: How relevant is the dependence function?”, Journal of Banking and Finance, volume 34, issue 4, 788 – 801, 2010.
    7. Martiyan Milev, Aldo Tagliani, “Numerical Valuation of Discrete Double Barrier Options”, Journal of Computational and Applied Mathematics, volume 233, 2468 – 2480, 2010.

       

       

       

     

          THESIS EXAMINER

    1. External Evaluator of a PhD thesis, National College of Business Administration & Economics, Lahore, Pakistan 2009

    RESEARCH PROJECTS:    

    #

    Title

    Principal Investigator

    Members

    Sponsor

    Grant

    Ref #

    Start Date

    End Date

    Status

    1 PDE Approach for Valuation of Complex Derivative Securities Under Stochastic Volatility

    M. Yousuf

    F. Zaman

    KFUPM

    Junior Faculty

    JF

    070005

    Apr 2007

    May 2008

    Completed

    2

    Regularization of Initial Inverse Problems in Heat Equations Using finite Difference Methods and Positively Deserving Padé Scheme

    M. Yousuf

    K. Masood

    KFUPM

    Fast Track

    FT

    080007

    Mar 2008

    Mar 2009

    Completed

    3

    High Order Time Stepping Schemes for Valuation of Complex Derivative Securities under Transaction Cost and Stochastic Volatility

    Yousuf, M.

    A. Q. M. Khaliq

    KFUPM

    Fast Track

    FT100003

    Mar 2010

    Feb 2011

    Completed

    4

    Numerical and Analytic Solutions of Travelling Waves in Ferroelectric Smectic-C Liquid Crystals

    Yousuf, M.

    F.D. Zaman


    A. H. Bokhari

    KFUPM

    Fast Track

    SB100010

    Mar 2010

    Feb 2011

    Completed

    5

    On a Spectral Collocation Method for Numerical Solution of a Class of Linear and Nonlinear Differential Equations with and without Noisy Forcing Functions

    Yousuf, M. M. A. Bokhari

     

    M. M. Malik

    KFUPM Sabic SB101025 May 01, 2011 April 30, 2012 Completed
    6

    Valuation of American Options with Stochastic Volatility under Regime-Switching

    Yousuf, M. A. Q. M. Khaliq

    R. H. Liu

    KFUPM Sabic/Fast Track IN111008     Completed
    7 Valuation of American Options under Multistate Regime-Switching with Jumps Yousuf, M. A. Q. M. Khaliq

    R. H. Liu

    KFUPM Internal IN141026 Mar 01, 2015 Mar 01, 2017 In Progress

         WORKSHOPS:

    1. "Introduction to Matlab Programming", two days workshop for Aerospace Engineering Club Students, October 2006.
    2. "Elementary Level Workshop on Maple", two days workshop for the College of Sciences Faculty, April 01 and 08, 2007.
    3.  

           CONFERENCES

    1. Two days Numerical Analysis Workshop, November 8-9, 1999, at King Fahd University of Petroleum and Minerals, Dhahran Saudi Arabia.
    2. Midwest Numerical Analysis Day, April 24, 2004, University of Wisconsin-Milwaukee, USA.
    3. Midwest Numerical Analysis Conference, May 20-22, 2005, University of Iowa, Iowa, USA.
    4. Sixth International Congress on Industrial and Applied Mathematics, ICIAM07, July 16-20, 2007, Zurich, Switzerland.
    5. Third International Conference on Mathematical Sciences, ICM-2008, March 03-06, Al-Ain, UAE.
    6. Track Chair Financial Mathematics, Third International Conference on Modeling, Simulation, and Applied Optimization (ICMSAO'09), will be held in Sharjah, UAE January 20-22, 2009.

    7. The First International Conference on Mathematics and Statistics AUS-ICMS 10, March 18 – 21, American  University of Sharjah, Sharjah, UAE.

       

            CONFERENCE AND SEMINAR PRESENTATIONS

    Title

    Date

    Place

    An Efficient Implicit Predictor-Corrector Method For Pricing American Option Under Multi-State Regime-Switching

    April 02–05, 2015

    The Second International Conference on Mathematics and Statistics, Sharjah, UAE

    Solving Complex PDE Systems
    for Pricing American Options with
    Regime-Switching by Efficient L –
    stable Exponential Time
    Differencing Method
    April 27, 2013 UAE MATH DAY

    United Arab University, Al Ein UAE

    Gauss-Legendre Spectral Collocation Method for Numerical Solution of Second Order Linear Differential Equations.

    May, 2008

    Department of Mathematics and Statistics, King Fahd University of Petroleum and Minerals, Saudi Arabia

    Numerical Solution of Fisher's Equations Using Efficient L-Stable Method

    March 03-06, 2008

    Third International Conference on Mathematical Sciences, ICM-2008, March 03-06, Al-Ain, UAE.

    On the Smoothing of Crank-Nicolson Method and Higher order Methods for Pricing Barrier Options under Stochastic Volatility

    July 16, 2007

    6th International Congress on Industrial and Applied Mathematics, July 16-20, 2007, Zurich, Switzerland

    Numerical Solution for Inverse Initial Problems in Heat Equation Using Positivity Preserving Padé Schemes

    April 17, 2007

    Department of Mathematics and Statistics, King Fahd University of Petroleum and Minerals, Saudi Arabia

    Higher Order Smoothing Schemes for   Inhomogeneous Parabolic Problems with Applications to Nonsmooth Payoff  in Option Pricing

    February 08, 2007

    Centre for Advanced Studies in Mathematics, Lahore University of Management Sciences (LUMS), Pakistan

    Higher Order Smoothing Schemes for   Inhomogeneous Parabolic Problems with Applications to Nonsmooth Payoff  in Option Pricing

    November 2006

    Department of Mathematics and Statistics, King Fahd University of Petroleum and Minerals, Saudi Arabia

    Numerical PDE Approach for the Valuation of Exotic Options

    May 20 – 22, 2005

    Midwest Numerical Analysis Conference, University of Iowa, Iowa, USA.